Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 6, 2016, 4:37 PM EDT for York County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 6, 2016, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
County York County, PA
The radar
The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WWUS81 KCTP 062037
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT AUG 6 2016
PAZ064>066-062100-
ADAMS PA-LANCASTER PA-YORK PA-
437 PM EDT SAT AUG 6 2016
...STORMS WITH BRIEFLY HEAVY RAIN AND GUSTY WINDS...
AT 432 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER ADAMS,
YORK AND FAR WESTERN LANCASTER COUNTIES...MOVING SOUTHEAST AT 20
MPH. THESE STORMS WILL MAKE BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO
45 MPH. THEY SHOULD REACH THE MARYLAND LINE BY 515 PM EDT
LAT...LON 3992 7712 4000 7627 3987 7599 3973 7610
3974 7612 3972 7618 3972 7710
TIME...MOT...LOC 2032Z 319DEG 19KT 3983 7672
$$
DANGELOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:00 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 6, 4:00 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service State College PA 400 PM EDT SAT AUG 6 2016 .SYNOPSIS... Drier air will work in behind a cold front dropping south of the state this afternoon and evening. High pressure will build southeast into Pennsylvania Sunday into early next week, then off the east coast the second half of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 850 mb thermal ridge and most robust deep layer moisture have exited east of my area early this afternoon...so while the front comes through it has more limited moisture and instability to deal with. Only isolated showers are currently in progress across the south central mountains and Lower Susq River Valley as the drier air rushes in behind it over the central mountains. Still...sfc dewpoints in the mid 70s with sfc temps hovering around 90F could still lead to an isolated stronger storm in spots through 400 PM. Otherwise...the main story of this forecast will be comfortable high low PW air mass building into the region from the Great Lakes tonight and Sunday. Clear skies and light wind should allow areas of valley fog to form across the Alleghenies late tonight. A light nw breeze should preclude sig fog issues further east across the rest of central Pa. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Mostly sunny skies and 8h temps nr 16C should translate to max temps Sunday from the u70s ovr the Alleghenies, to the m-u80s across the Susq Valley. Dewpoints will remain comfortably low. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... The mid to long range models are in fair agreement on the pattern as once again a stretch of dry weather will move over PA through Tuesday. this will be due to a strong SFC high and compounded by an upper level ridge and a low PWAT air mass. The 12Z NAEFS/ECENS shows a building subtropical ridge over the eastern CONUS by the middle of next week with temps rising abv seasonal norms. 12Z GEFS indicating the chance of a dying cold front slipping south into the state by late week, accompanied by a spike in convective activity. However, the ECENS keeps front and better chc of rain north of Pa. Have increased POPS through the end of next week as the SFC high drifts off the coast and higher PWATs due to more humid SW flow advects into the state. Due to the influx of SW flow have increased temps through the latter half of next week. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Cold front progressing across s central and southeast PA this afternoon. It will clear the SE by mid to late afternoon. Except for isold showers and thunderstorms with MVFR restrictions ahead of it...expect any restrictions to exit the Lower Susq. River Valley by 21z. Expect VFR to return tonight as high pressure builds in. MVFR vsbys possible in fog between 09z-13z Sun morning. Following that, an extended period of mainly VFR conditions will begin. Outlook... Sun-Tue...No sig wx expected. Wed...Isold MVFR restrictions psbl in afternoon shra/tsra. Thu...Sct MVFR restrictions psbl in afternoon shra/tsra. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...DeVoir SHORT TERM...DeVoir/Fitzgerald LONG TERM...Fitzgerald/Ceru AVIATION...DeVoir/RXR
Hazardous weather outlook, Aug 6, 1:58 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT SAT AUG 6 2016 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 158 PM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:46 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT AUG 6 2016
PAZ064-065-062030-
ADAMS PA-YORK PA-
346 PM EDT SAT AUG 6 2016
...STORMS WITH HEAVY RAIN AND GUSTY WINDS MOVING THROUGH YORK AND
EASTERN ADAMS COUNTIES...
AT 343 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM MANCHESTER TO LAKE MEADE. MOVEMENT WAS EAST-SOUTHEAST
AT 35 MPH.
THESE STORMS ARE MAKING BRIEFLY HEAVY RAIN AND WIND GUSTS TO 35 MPH.
THE RAIN MAY ACCUMULATE UP TO AN INCH AND A HALF IN LESS THAN A HALF
AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3972 7714 3994 7726 4011 7691 4004 7657
4005 7654 4002 7653 3999 7650 3996 7648
3993 7645 3992 7640 3990 7638 3989 7638
3972 7681
TIME...MOT...LOC 1943Z 283DEG 30KT 4004 7671 3996 7705
DANGELOSpecial weather statement, Aug 6, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT SAT AUG 6 2016
PAZ064>066-062100-
ADAMS PA-LANCASTER PA-YORK PA-
437 PM EDT SAT AUG 6 2016
...STORMS WITH BRIEFLY HEAVY RAIN AND GUSTY WINDS...
AT 432 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS OVER ADAMS,
YORK AND FAR WESTERN LANCASTER COUNTIES...MOVING SOUTHEAST AT 20
MPH. THESE STORMS WILL MAKE BRIEFLY HEAVY RAIN AND WIND GUSTS UP TO
45 MPH. THEY SHOULD REACH THE MARYLAND LINE BY 515 PM EDT
LAT...LON 3992 7712 4000 7627 3987 7599 3973 7610
3974 7612 3972 7618 3972 7710
TIME...MOT...LOC 2032Z 319DEG 19KT 3983 7672
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:46 PM EDT | Special Weather Statement | CTP | Adams, York | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.